Page 3: Health Product InfoWatch – June 2017
New health product safety information
The following topics have been selected to raise awareness and, in some cases, to stimulate reporting of similar adverse reactions.
Product Monograph Updates
The following safety labelling updates, which were recently made to the Canadian product monograph, have been selected for your awareness. A complete list of safety labelling updates for brand name pharmaceutical drugs is available on Health Canada's Web site.
The risk of QT interval prolongation has been included in the Warnings and Precautions, Drug Interactions, and Action and Clinical Pharmacology sections of the Canadian product monograph for Sustiva.
Key messages for healthcare professionals:Footnote 1
- QT interval prolongation has been observed with the use of efavirenz.
- Healthcare professionals should consider alternatives to efavirenz when coadministered with a drug with a known risk of torsade de pointes or when administered to patients at higher risk of torsade de pointes.
Tramacet (tramadol and acetaminophen)
The risk of QT interval prolongation has been included in the Warnings and Precautions, Adverse Reactions, Drug Interactions, Overdosage and Action and Clinical Pharmacology sections of the Canadian product monograph for Tramacet.
Key messages for healthcare professionals:Footnote 2
- Post-marketing experience with the use of tramadol-containing products included rare reports of QT prolongation reported with an overdose.
- Particular care should be exercised when administering Tramacet to patients who are suspected to be at an increased risk of experiencing torsade de pointes during treatment with a QT-prolonging drug.
- The concomitant use of Tramacet with QT interval-prolonging drugs should be avoided.
Report a problem or mistake on this page
- Date modified: